Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Hepatitis and HIV CoinfectionHepatitis and HIV Coinfection
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


high liver levels/latic acidosis/hep c
Mar 25, 2004

I have just gotten my liver back to normal. I was removed from all my meds due to high liver levels and high lactic acids, back in January. My T-cells were up to 603 and viral was below 75, but when my lab work came back my T-cells have dropped to 315. My doc wants to put me on Emtriva, Viread and Reyataz. Looking these meds up I found they also cause lactic acidosis and high liver levels. I also have a fatty liver as well and am loosing weight as my doctor instructed. Is there any other route I sould try before going on the above meds? Is there other meds you would recomend? Oh, and my doc told me also I am Hep C positive although he dont understand how nor do I. We are retesting that again. Cause I have done nothing that we can explain how I would have gotten Hep C. I'm at a loss on what to do. Can you help please. Ocean

Response from Dr. Dieterich

Those HIV drugs are very unlikely to cause lactic acidosis and liver failure, I think those would be reasonably safe. You can also ask your MD to test you for insulin resistance, if that is the case it will help you lose weight and get the fat out of your liver if you treat it properly. Finally, HCV can be sexually transmitted, so you should look at it carefully with a quantitative PCR. Good luck! DTD



Previous
i'm low risk factor, can i have hep C false positve
Next
Wondering if you can help?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement